Alert archive / Ohio / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 129, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 18, 2010, 5:39 PM EDT for Hancock County, Wood County, Ohio. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2010, 5:39 PM EDT (21:39 UTC)
- Expired
- Jul 18, 2010, 6:45 PM EDT
- In force
- 66 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Hancock County, OH, Wood County, OH
The radar
The Cleveland radar (KCLE), 156 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 6:00 PM EDT | TSTM WND DMG | 6 S Bowling Green, OH | THREE WEEPING WILLOW TREES KNOCKED DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 1361 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
326
WUUS51 KCLE 182139
SVRCLE
OHC063-173-182245-
/O.NEW.KCLE.SV.W.0129.100718T2139Z-100718T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
539 PM EDT SUN JUL 18 2010
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HANCOCK COUNTY IN NORTHWEST OHIO
WOOD COUNTY IN NORTHWEST OHIO
* UNTIL 645 PM EDT
* AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CUSTAR...AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
CUSTAR...
WESTON...
NORTH BALTIMORE...
BOWLING GREEN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4111 8388 4140 8388 4155 8341 4115 8342
4114 8342 4105 8388 4110 8389
TIME...MOT...LOC 2139Z 246DEG 25KT 4121 8388
$$
RANDEL2 follow-up statements
641
WWUS51 KCLE 182210
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
610 PM EDT SUN JUL 18 2010
OHC063-173-182245-
/O.CON.KCLE.SV.W.0129.000000T0000Z-100718T2245Z/
HANCOCK OH-WOOD OH-
610 PM EDT SUN JUL 18 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHERN WOOD AND NORTHERN HANCOCK COUNTIES...
AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR JERRY CITY...OR 11 MILES NORTHWEST OF FOSTORIA...MOVING EAST AT
30 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...WEST
MILLGROVE...WAYNE AND BRADNER.
LAT...LON 4111 8388 4134 8388 4149 8342 4114 8343
4105 8388 4110 8389
TIME...MOT...LOC 2210Z 250DEG 26KT 4123 8356
$$
FITZ840
WWUS51 KCLE 182242
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
642 PM EDT SUN JUL 18 2010
OHC063-173-182252-
/O.EXP.KCLE.SV.W.0129.000000T0000Z-100718T2245Z/
HANCOCK OH-WOOD OH-
642 PM EDT SUN JUL 18 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WOOD AND NORTHERN
HANCOCK COUNTIES EXPIRES AT 645 PM EDT...
LAT...LON 4111 8388 4134 8388 4149 8342 4114 8343
4105 8388 4110 8389
TIME...MOT...LOC 2242Z 250DEG 26KT 4131 8327
$$
FITZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:53 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 18, 3:53 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 353 PM EDT SUN JUL 18 2010 .SYNOPSIS... LOW PRESSURE OVER THE WESTERN GREAT LAKES WILL MOVE EAST ACROSS THE CENTRAL LAKES TONIGHT. A COLD FRONT EXTENDING FROM THE LOW PRESSURE WILL CROSS THROUGH THE AREA OVERNIGHT. THE FRONT WILL BECOME STATIONARY SOUTH OF THE AREA ON MONDAY AS WEAK HIGH PRESSURE ATTEMPTS TO BUILD IN...BUT WILL THE BOUNDARY WILL PERSIST ACROSS THE REGION THROUGH MIDWEEK. DURING THIS TIME...THIS BOUNDARY WILL BE THE FOCUS TRACK OF WAVES OF LOW PRESSURE KEEPING CONDITIONS UNSETTLED. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... COLD FRONT STILL WELL OFF TO THE WEST THIS AFTERNOON...AND SHOWERS AND THUNDERSTORMS AT THIS TIME DEVELOPING QUICKLY ACROSS INDIANA. RADAR ALSO SHOWING SOME ISOLATED THUNDERSTORMS ACROSS THE FAR SOUTHERN AREAS NEAR MORROW AND KNOX COUNTY THIS AFTERNOON WHICH WILL HAVE TO BE WATCHED BUT A WEAKENING TREND HAS PERSISTED WITH THESE STORMS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT JUST TO THE WEST OF THE FORECAST AREA WITH MUCH OF THE AREA REMAINING IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT. AS FOR THE FORECAST...MADE ONLY MINOR ADJUSTMENTS TO POPS TONIGHT WITH LIKELY POPS FOR NEARLY THE ENTIRE AREA. INDICIES REMAIN RATHER GOOD FOR SEVERE WEATHER POTENTIAL THIS EVENING AND GOING INTO TONIGHT. MOST CONCERN IS FOR WESTERN AREAS DURING THE FIRST HALF OF TONIGHT WITH POSSIBLE SEVERE THUNDERSTORMS. EVEN WITH THE LOSS OF DAYTIME HEATING EXPECTING THERE WILL BE ENOUGH SUPPORT TO ALLOW FOR THUNDERSTORM TO CONTINUE ACROSS MUCH OF THE FORECAST AREA DURING THE OVERNIGHT HOURS. AS FOR TEMPERATURES LEANED TOWARD THE WARMER MAV GUIDANCE FOR LOWS WITH INCREASING DEWPOINTS AHEAD OF THE FRONT. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/... MODELS SHOWING FRONT PUSHING TO EASTERN AREAS MONDAY MORNING...BUT LINGERED SOME CHANCE POPS ACROSS EASTERN AREAS THROUGH MONDAY MORNING WITH AN END OF ACTIVITY FOR THE WESTERN HALF OF THE AREA. FOR THE MOST PART LOOKS LIKE MONDAY WILL BE DRY FOR MUCH OF THE AREA. THE ONLY LOCATIONS OF LEFT OVER CHANCE POPS INTO THE AFTERNOON WILL BE FOR AREAS FROM YNG TO CAK AND SE. WITH THE FRONT SOUTH AND EAST OF THE AREA TEMPS WILL BE SLIGHTLY COOLER BUT DEWPOINTS WILL CONTINUE TO BE RATHER MILD ALLOWING FOR HUMIDITY TO CONTINUE. BROUGHT CHANCE POPS BACK IN ACROSS WESTERN AREAS ESPECIALLY FOR LATER MONDAY NIGHT AND CONTINUING INTO TUESDAY. FOR NOW JUST MENTIONED HIGHER CHANCE POPS...BUT MODELS BEGINNING TO SHOW SOME SIMILARITY IN BRINGING LOW PRESSURE WAVE ACROSS THE REGION DURING THIS TIME. IF THE CONSISTENCY CONTINUES WITH THIS SOLUTIONS BETWEEN THE MODELS POPS LATE MONDAY NIGHT AND INTO TUESDAY COULD BE INCREASED TO AT LEAST LIKELY. BEYOND THAT THROUGH MIDWEEK MODELS CONTINUE TO TRACK WAVES OF LOW PRESSURE ACROSS THE AREA. WITH THAT HAVING A HARD TIME RESOLVING THE TIMING ISSUES BETWEEN SOLUTIONS SO ONLY ADJUSTED POPS UP OR DOWN IN THE CHANCE RANGE TO INDICATE SLIGHT INCREASES OR DECREASES IN CONFIDENCE. GIVEN THE UNCERTAINTIES IN THE FORECAST DID NOT DEVIATE MUCH FROM CURRENT TEMP FORECAST WITH HIGHS MAINLY IN THE 80S REASONABLE AT THIS TIME. HOWEVER...LEANED TOWARD WARMER MINS WITH DEWPOINTS AT LEAST IN THE LOW TO MID 60S PERSISTING THROUGH THE PERIOD. && .LONG TERM /THURSDAY THROUGH SATURDAY/... MODELS GENERALLY SIMILAR AT THE BEGINNING OF THE EXTENDED PERIOD THURSDAY WITH A ZONAL FLOW ALOFT ACROSS THE OHIO VALLEY WITH UPPER LEVEL HIGH OVER THE SOUTHEAST AND GULF COAST STATES. AT THE SURFACE...LOW PRESSURE WILL BE CENTERED OVER THE CENTRAL PLAINS WHILE HIGH PRESSURE WILL BE CENTERED OVER THE SOUTHEAST. MANUAL PROGS HAVE A WARM FRONT EXTENDING EAST FROM THE LOW PRESSURE THROUGH THE UPPER MIDWEST TO NRN INDIANA. MODELS SOLUTIONS DIVERGE HOWEVER INTO THE WEEKEND WITH THE GFS BEING STRONGER AND MORE PROGRESSIVE WITH SYSTEMS. EXPECT A GENERALLY WARM AND UNSETTLED PERIOD. FOR THURSDAY EXPECT THE SURFACE BOUNDARY TO BE THE FOCUS FOR DIURNAL CONVECTION AND WITH THE FRONT LIKELY EXTENDING INTO THE AREA LATE THURSDAY INTO FRIDAY. SATURDAY AND COLD FRONT WILL MOVE SOUTHEAST OUT OF THE WESTERN LAKES TOWARD THE AREA LIKELY MOVING THROUGH THE AREA SATURDAY NIGHT. THIS WILL BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. SUNDAY LOOKS COOLER AND DRIER BEHIND THE FRONT. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... STATIONARY FRONT ACROSS NRN OHIO TURNING WARM AND BEGINNING TO DRIFT NORTHEAST THIS AFTERNOON AHEAD OF LOW PRESSURE IN WISCONSIN. AIRMASS ACROSS NRN OHIO AND NWRN PA IS GENERALLY STABLE/CAPPED AND SUPPRESSED. HOWEVER THAT WILL CHANGE THIS AFTERNOON FROM THE WEST/SOUTHWEST AS THE WARM FRONT MOVES THROUGH AND NORTH OF THE AREA. THROUGH THE AFTERNOON EXPECT BOUNDARY LAYER SCATTERED CU TO TURN INCREASINGLY TO A BROKEN DECK AS MOISTURE INCREASES. SHOWERS AND THUNDERSTORMS ARE ALREADY OCCURRING TO OUR WEST FROM SRN LWR MI AND LAKE MI S THROUGH INDIANA AND ILLINOIS. ALSO CONVECTION IS OCCURRING IN SWRN OHIO. HIGH RESOLUTION MODELS SHOW DEEP INSTABILITY INCREASING ACROSS INDIANA WITH LI'S ALREADY -08 TO -10C WITH -6 INTO THE WESTERN COUNTIES FROM TOL TO FDY. EXPECT CAP TO BREAK 20-22Z IN THE WEST AND QUICKLY PROGRESS EAST ACROSS NRN OHIO THROUGH 02Z. THIS EVENING A SURFACE TROF EXTENDING SOUTH FROM THE LOW WILL SWEEP ACROSS THE AREA AND BE A FOCUS FOR CONVECTION...FOLLOWED BY A COLD FRONT LATE TONIGHT. GUIDANCE TAKES CIGS/VISIBILITIES TO IFR BEHIND THE SYSTEM LATE TONIGHT AND MONDAY MORNING HOWEVER HELD MOST AREAS TO MVFR AT WORST. .OUTLOOK...NON-IFR IN SCATTERED TSRA POSSIBLE TUESDAY THROUGH THURSDAY. && .MARINE... WEAK WARM FRONT NOW LIFTING NORTHEAST OUT OF NRN OHIO AND WILL CROSS THE LAKE THIS EVENING. LATER THIS EVENING A SURFACE TROUGH EXTENDING SOUTH FROM LOW PRESSURE IN THE CENTRAL LAKES WILL MOVE EAST ACROSS THE LAKE...FOLLOWED BY A COLD FRONT LATE TONIGHT. EXPECT SOUTHWEST WINDS AHEAD OF THE SYSTEM AT 10 TO 15 KNOTS TURNING WEST THIS EVENING/TONIGHT. EXPECT SHOWERS AND THUNDERSTORMS TO MOVE ONTO THE LAKE FROM THE WEST/SOUTHWEST LATE THIS AFTERNOON AND EVENING CONTINUING FOR THE FIRST HALF OR SO OF THE NIGHT. DRIER AIR ALOFT SUGGESTS STORMS HAVE A POTENTIAL TO PRODUCE STRONG GUSTY WINDS. COULD SEE LEFTOVER SHOWERS/TSTMS MONDAY MORNING HOWEVER BY AFTERNOON EXPECT HIGH SURFACE PRESSURE...AND DRIER MORE STABLE AIR TO MOVE IN ON NORTH WINDS OF 10 TO 20 KNOTS. THIS WILL GET WAVE UP TO 2 TO 4 FEET DURING THE DAY AND WILL NEED TO WATCH IF A SMALL CRAFT ADVISORY WILL BE NEEDED. REGARDLESS IT WILL BE A BUMPY RIDE ON THE LAKE MONDAY. MONDAY EVENING WINDS WILL BECOME VARIABLE AND DECREASE TO 5 TO 10 KNOTS...HOWEVER BY TUESDAY MORNING WINDS WILL BEGIN TO TURN SOUTHWEST AT 10 TO 15 KNOTS AHEAD OF LOW PRESSURE THAT WILL MOVE ACROSS NRN OHIO DURING THE DAY. NOT MUCH FORCING ON THE LAKE WED AND THURS HOWEVER FRIDAY SOUTHWEST WINDS 10 TO 20 KNOTS AHEAD OF LOW PRESSURE MOVING THROUGH THE LAKES. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...ABE NEAR TERM...ABE SHORT TERM...ABE LONG TERM...TK AVIATION...TK MARINE...TK
Hazardous weather outlook, Jul 18, 5:49 AM EDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 549 AM EDT SUN JUL 18 2010 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-191000- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 549 AM EDT SUN JUL 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. DAMAGING STRAIGHT LINE WINDS ARE THE MAIN CONCERN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WEAK WEATHER SYSTEMS WILL MOVE FROM WEST TO EAST ACROSS THE AREA EVERY OTHER DAY OR SO AND WILL LIKELY TRIGGER THUNDERSTORMS. THE THUNDERSTORMS THAT OCCUR COULD BE SEVERE...MOST LIKELY SUNDAY AND/OR MONDAY AND PERHAPS AGAIN ON WEDNESDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 8:27 PM EDT | Special Marine Warning | CLE | 93 min | |
| Jul 18, 6:20 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Marion, Wyandot | 40 min |
| Jul 18, 6:45 PM EDT | Special Marine Warning | CLE | 90 min | |
| Jul 18, 7:33 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Erie, Huron, Lorain, Medina, Richland and 1 more | 42 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.